Alert archive / South Dakota / High Wind Warnings in 2016
High Wind Warning 5, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Mar 30, 2016, 2:31 PM MDT for Meade County, Pennington County, South Dakota. It took effect at Mar 31, 2016, 6:00 AM MDT. It was in force for 14 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 2:31 PM MDT (20:31 UTC)
- In effect from
- Mar 31, 2016, 6:00 AM MDT
- Expired
- Mar 31, 2016, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Rapid City, SD
Counties Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 18 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:14 PM MDT | HIGH SUST WINDS 40 | Rapid City Airport, SD | |
| Mar 31, 2:18 PM MDT | HIGH SUST WINDS 40 | 1 Nne Faith, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS73 KUNR 302031 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 231 PM MDT WED MAR 30 2016 SDZ026-031-072-073-311300- /O.NEW.KUNR.HW.W.0005.160331T0900Z-160401T0200Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 231 PM MDT WED MAR 30 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 PM MDT THURSDAY. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH THE DAY THURSDAY. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-032-311300- /O.NEW.KUNR.WI.Y.0008.160331T0900Z-160401T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...PHILIP 231 PM MDT WED MAR 30 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 PM MDT THURSDAY. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH THE DAY THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-049-074-311300- /O.NEW.KUNR.WI.Y.0008.160331T1200Z-160401T0200Z/ CUSTER CO PLAINS-OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD- TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...OGLALA...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 231 PM MDT WED MAR 30 2016 /331 PM CDT WED MAR 30 2016/ ...WIND ADVISORY IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 8 PM MDT /9 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 8 PM MDT /9 PM CDT/ THURSDAY. * TIMING...WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
4 follow-up statements
202 WWUS73 KUNR 310832 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 232 AM MDT THU MAR 31 2016 SDZ026-031-072-073-010200- /O.EXT.KUNR.HW.W.0005.160331T1200Z-160401T0200Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 232 AM MDT THU MAR 31 2016 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ025-WYZ071-010200- /O.EXA.KUNR.WI.Y.0008.160331T0900Z-160401T0200Z/ NORTHERN FOOT HILLS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...SPEARFISH...COLONY 232 AM MDT THU MAR 31 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-032-010200- /O.CON.KUNR.WI.Y.0008.160331T0900Z-160401T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...PHILIP 232 AM MDT THU MAR 31 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-049-074-010200- /O.CON.KUNR.WI.Y.0008.160331T1200Z-160401T0200Z/ CUSTER CO PLAINS-OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD- TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...OGLALA...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 232 AM MDT THU MAR 31 2016 /332 AM CDT THU MAR 31 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
516 WWUS73 KUNR 311437 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 837 AM MDT THU MAR 31 2016 WYZ071-311545- /O.CAN.KUNR.WI.Y.0008.000000T0000Z-160401T0200Z/ NORTHEASTERN CROOK- INCLUDING THE CITY OF...COLONY 837 AM MDT THU MAR 31 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$ SDZ026-031-072-073-010200- /O.CON.KUNR.HW.W.0005.000000T0000Z-160401T0200Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 837 AM MDT THU MAR 31 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-032-010200- /O.CON.KUNR.WI.Y.0008.000000T0000Z-160401T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-HAAKON- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...PHILIP 837 AM MDT THU MAR 31 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-049-074-010200- /O.CON.KUNR.WI.Y.0008.000000T0000Z-160401T0200Z/ CUSTER CO PLAINS-OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD- TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...OGLALA...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 837 AM MDT THU MAR 31 2016 /937 AM CDT THU MAR 31 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY THROUGH THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
506 WWUS73 KUNR 312028 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 228 PM MDT THU MAR 31 2016 SDZ026-031-072-073-010200- /O.CON.KUNR.HW.W.0005.000000T0000Z-160401T0200Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 228 PM MDT THU MAR 31 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THE HIGH WINDS CAN BLOW DOWN LARGE TREES...AND DAMAGE ROOFS...SMALL OUTBUILDINGS...AND SIGNS. SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-032-010200- /O.CON.KUNR.WI.Y.0008.000000T0000Z-160401T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-HAAKON- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...PHILIP 228 PM MDT THU MAR 31 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042>044-046-047-049-074-010200- /O.CON.KUNR.WI.Y.0008.000000T0000Z-160401T0200Z/ CUSTER CO PLAINS-OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD- TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...OGLALA...KYLE... KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 228 PM MDT THU MAR 31 2016 /328 PM CDT THU MAR 31 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * TIMING...WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
096 WWUS73 KUNR 010200 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 800 PM MDT THU MAR 31 2016 SDZ026-031-072-073-010300- /O.EXP.KUNR.HW.W.0005.000000T0000Z-160401T0200Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 800 PM MDT THU MAR 31 2016 ...HIGH WIND WARNING HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE THIS EVENING. $$ SDZ001-002-012>014-025-030-032-042>044-046-047-049-074-010300- /O.EXP.KUNR.WI.Y.0008.000000T0000Z-160401T0200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-OGLALA LAKOTA-JACKSON- BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...FOLSOM...PHILIP... PINE RIDGE...OGLALA...KYLE...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER...HERMOSA 800 PM MDT THU MAR 31 2016 /900 PM CDT THU MAR 31 2016/ ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Mar 30, 2:31 PM MDT, 0 minutes earlier.
Area forecast discussion, Mar 30, 2:31 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
231 PM MDT WED MAR 30 2016
.SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT
ISSUED AT 222 PM MDT WED MAR 30 2016
WATER VAPOR IMAGERY SHOWS BROAD CYCLONIC FLOW ACROSS CNTRL CANADA
INTO THE NRN/CNTRL GREAT PLAINS. UPPER LOW IS ACROSS THE NEB PNHNDLE
MOVING ENE WHILE A SECOND STRONG WAVE IS CROSSING WRN SKTWN DIVING
SOUTHWARD. SURFACE ANALYSIS SHOWS LOW PRES CENTERED OVER ERN NEB.
KUDX RADAR SHOWS RAIN LINGERING ACROSS SW SD INTO SCNTRL SD. RAIN
WILL CONTINUE TO SLIDE S/SE AND CLEAR THE CWA BY LATE EVNG.
NEXT WAVE WILL QUICKLY APPROACH TONIGHT FROM CANADA...BRINGING
ANOTHER ROUND OF PRECIP AND GUSTY WINDS LATE TONIGHT THROUGH
THURSDAY. THE COMPACT UPPER WAVE WILL CROSS THE WRN/CNTRL DAKOTAS
TONIGHT BRINGING A COLD FRONT ACROSS THE REGION ALONG WITH GUSTY
N/NW WINDS. FORCING ASSOCIATED WITH THE WAVE ALONG WITH THE FRONTAL
PASSAGE WILL BRING CHANCES FOR SHOWERS TO THE AREA. ACROSS THE WRN
SD PLAINS...LOOKS LIKE TEMPS OVERNIGHT INTO THU MRNG WILL STAY WARM
ENOUGH FOR PRECIP WILL FALL AS RAIN OR A RAIN/SNOW MIX. FARTHER
WEST...SNOW IS EXPECTED ACROSS NE WY...WITH AN INCH OR TWO OF
ACCUMULATION ACROSS THE PLAINS. GUSTY WINDS AND UNSTABLE LOW LEVELS
WILL ALLOW FOR STRONG UPSLOPING ACROSS THE NRN BLKHLS. THIS WILL
BRING ACCUMULATING SNOWFALL OF 3-6 INCHES WITH LOCALLY HIGHER
AMOUNTS. THE BULK OF THE SNOW WILL FALL LATE TONIGHT INTO EARLY THU
MRNG WITH 2-5 INCHES OF ACCUMULATION...THEN LINGERING THROUGH THE
DAY THURSDAY WITH AN ADDITIONAL INCH OR TWO. WILL ISSUE A WINTER
WEATHER ADVISORY FOR THE NRN BLKHLS AND WY HILLS FOR LATE TONIGHT
THROUGH THE DAY THURSDAY. WITH THE UNSTABLE LOW LEVELS
PERSISTING...RAIN SHOWERS WILL DEVELOP WITH THE DIURNAL HEATING AND
CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING BY SUNSET. NW WINDS
WILL BE STRONG ACROSS THE SD PLAINS...GENERALLY 25 TO 35 MPH WITH
GUSTS TO 50 MPH. THE HIGHEST WINDS WILL BE ALONG THE WRN SD PLAIN
ADJACENT TO THE ERN BLKHLS INCLUDING THE RAPID CITY AREA WHERE
FORECAST SOUNDINGS SUGGEST WINDS REACHING 35-45 WITH GUSTS UP TO 60
MPH. WILL ISSUE A WIND ADVISORY ACROSS THE WRN SD PLAINS...AND A
HIGH WIND WARNING FOR THE RAPID CITY AREA.
.LONG TERM...FRIDAY THROUGH WEDNESDAY
ISSUED AT 222 PM MDT WED MAR 30 2016
MAINLY DRY AND WARMER WEATHER WILL PREVAIL THROUGH MUCH
OF THE EXTENDED PERIOD. STRONG NORTH-NORTHWEST FLOW ALOFT ON FRIDAY
WILL KEEP TEMPS ON THE COOL SIDE...NEAR OR JUST BELOW AVERAGE
LEVELS. AN UPPER LEVEL RIDGE WILL THEN TRACK FROM THE WEST COAST TO
THE ROCKIES OVER THE WEEKEND...WEAKENING AS IT MOVES EASTWARD.
WARMER AIR WILL BUILD INTO THE AREA...WITH HIGHS MOSTLY IN THE 60S
ON SATURDAY AND SUNDAY...COOLER OVER THE BLACK HILLS. MEDIUM RANGE
MODELS IN DECENT AGREEMENT ON A SHORTWAVE SYSTEM AND COOL FRONT
CROSSING THE NORTHERN PLAINS LATE SUNDAY INTO SUNDAY NIGHT. WILL
KEEP SLIGHT CHANCES FOR SHOWERS OVER MAINLY NORTHERN AND EASTERN
PORTIONS OF THE CWA SUNDAY AFTERNOON INTO SUNDAY NIGHT.
UPPER LEVEL RIDGE WILL THEN SLIDE ACROSS THE AREA EARLY NEXT
WEEK...BRINGING MILD AND DRY CONDITIONS MONDAY INTO TUESDAY. MODELS
DIVERGE DURING THE MIDDLE OF NEXT WEEK WITH THE NEXT SYSTEM CROSSING
THE ROCKIES. EC MUCH FASTER AND MUCH FURTHER NORTH THAN THE GFS. EC
TRACK WOULD BRING THE BETTER CHANCE FOR SHOWERS ALONG WITH GUSTY
WINDS. WILL LEAN TOWARD THAT SOLUTION AT THIS POINT AND GO WITH
SHOWER CHANCES TUESDAY NIGHT AND WEDNESDAY.
&&
.AVIATION...FOR THE 18Z TAFS THROUGH 18Z THURSDAY
ISSUED AT 222 PM MDT WED MAR 30 2016
MVFR/IFR CONDITIONS WILL CONTINUE MAINLY ACROSS FAR SOUTHWESTERN
INTO CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AS A
BAND OF LIGHT RAIN CONTINUES TO SLOWLY ADVANCE SOUTH... VFR
CONDITIONS WITH PATCHY MVFR NOW PREVAIL ALONG MOST OF NORTHWEST
SOUTH DAKOTA AND NORTHEAST WYOMING. IFR CIGS SHOULD IMPROVE TO AT
LEAST MVFR FOR THE EVENING ACROSS THE REST OF WESTERN SD BEFORE
THE NEXT SYSTEM GETS HERE. THIS SYSTEM WILL MOVE IN LATE TONIGHT
INTO THE EARLY MORNING HOURS BRINGING A MIX OF RAIN AND SNOW TO
THE AREA... MVFR/IFR CONDITIONS CAN AGAIN BE EXPECTED WITH ANY -
RASN MAINLY BETWEEN MIDNIGHT TONIGHT AND LATE THURSDAY MORNING.
WINDS WILL ALSO BE INCREASING AGAIN ON SD PLAINS... ESPECIALLY
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS THURSDAY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM 3 AM TO 8 PM MDT THURSDAY FOR
SDZ024.
WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ TO 8 PM MDT /9 PM CDT/
THURSDAY FOR SDZ030-042>044-046-047-049-074.
WIND ADVISORY FROM 3 AM TO 8 PM MDT THURSDAY FOR SDZ001-002-
012>014-032.
HIGH WIND WARNING FROM 3 AM TO 8 PM MDT THURSDAY FOR SDZ026-031-
072-073.
WY...WINTER WEATHER ADVISORY FROM 3 AM TO 8 PM MDT THURSDAY FOR
WYZ057.
&&
SHORT TERM...13
LONG TERM...26
AVIATION...WARDHazardous weather outlook, Mar 30, 3:47 AM MDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 347 AM MDT WED MAR 30 2016 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-311400- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER- OGLALA LAKOTA-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS-NORTHERN CAMBELL-SOUTHERN CAMPBELL- WESTERN CROOK-WYOMING BLACK HILLS-WESTON-NORTHEASTERN CROOK- 347 AM MDT WED MAR 30 2016 /447 AM CDT WED MAR 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW AND RAIN WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST FROM THIS MORNING INTO THIS AFTERNOON. VERY WINDY CONDITIONS ARE EXPECTED OVER MUCH OF THE AREA TODAY WITH NORTHERLY WINDS OF 25 TO 35 MPH GUSTING TO NEAR 50 MPH AT TIMES. A FAST MOVING DISTURBANCE WILL BRING LIGHT SNOW TO MUCH OF THE AREA TONIGHT. ANY SNOW ACCUMULATIONS ON THE SOUTH DAKOTA PLAINS ARE EXPECTED TO BE LESS THAN AN INCH...WITH A FEW INCHES POSSIBLE TONIGHT THROUGH THURSDAY MORNING OVER PARTS OF NORTHEASTERN WYOMING AND POSSIBLY 3 TO 5 INCHES OVER THE NORTHERN AND CENTRAL BLACK HILLS. STRONG NORTHERLY WINDS WILL DEVELOP LATE TONIGHT AND WILL CONTINUE THROUGH THURSDAY. SUSTAINED WINDS OF 40 MPH ARE POSSIBLE WITH GUSTS TO NEAR 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Mar 30, 9:21 AM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
921 AM MDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW SUNDANCE 44.40N 104.37W
03/30/2016 M1.0 INCH CROOK WY TRAINED SPOTTER
0.40 OF LIQUID PRECIPITATION.
0600 AM RAIN SUNDANCE 44.40N 104.37W
03/30/2016 CROOK WY TRAINED SPOTTER
0.40 OF LIQUID PRECIPITATION.
0700 AM SNOW 3 ESE CHEYENNE CROSSING 44.28N 103.81W
03/30/2016 M3.0 INCH LAWRENCE SD COCORAHS
SNOWFALL AS OF 7 AM WEDNESDAY. LIQUID PRECIPITATION
0.37.
0700 AM HEAVY RAIN 7 NNE ELLSWORTH AFB 44.23N 103.03W
03/30/2016 M0.54 INCH MEADE SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 9 SE MEADOW 45.45N 102.07W
03/30/2016 PERKINS SD COCORAHS
0.46 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN TILFORD 44.30N 103.43W
03/30/2016 MEADE SD COCORAHS
0.47 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 2 NE BOX ELDER 44.14N 103.05W
03/30/2016 PENNINGTON SD COCORAHS
0.41 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 9 SSE SORUM 45.32N 102.88W
03/30/2016 PERKINS SD COCORAHS
0.48 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 8 WNW USTA 45.25N 102.32W
03/30/2016 M0.65 INCH PERKINS SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 9 ENE WEWELA 43.06N 99.61W
03/30/2016 M0.98 INCH TRIPP SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 6 SW BEULAH 44.48N 104.17W
03/30/2016 M0.91 INCH CROOK WY COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM SNOW 6 SW BEULAH 44.48N 104.17W
03/30/2016 M2.0 INCH CROOK WY COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM RAIN 5 WNW SWETT 43.21N 102.03W
03/30/2016 BENNETT SD COCORAHS
0.48 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 1 SSE DOWNTOWN SPEARFIS 44.49N 103.85W
03/30/2016 M1.10 INCH LAWRENCE SD COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 1 S DOWNTOWN BELLE FOUR 44.65N 103.85W
03/30/2016 M0.73 INCH BUTTE SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM SNOW 1 SSE DOWNTOWN SPEARFIS 44.49N 103.85W
03/30/2016 M1.5 INCH LAWRENCE SD COCORAHS
PRECIPITATION THROUGH 7AM WEDNESDAY.
0700 AM RAIN EDGEMONT 43.30N 103.83W
03/30/2016 FALL RIVER SD COCORAHS
0.40 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM RAIN 6 NNW EDGEMONT 43.37N 103.88W
03/30/2016 FALL RIVER SD CO-OP OBSERVER
0.45 OF RAINFALL THROUGH 7AM WEDNESDAY.
0700 AM HEAVY RAIN 3 SE SAINT ONGE 44.52N 103.67W
03/30/2016 M0.72 INCH LAWRENCE SD COCORAHS
RAINFALL THROUGH 7AM WEDNESDAY.
0900 AM SNOW LEAD 44.35N 103.76W
03/30/2016 M3.0 INCH LAWRENCE SD TRAINED SPOTTER
3 OF SNOW IN 6 HOURS. VISIBILITY LESS THAN A QUARTER OF
A MILE.
&&
MLSLocal storm report, Mar 30, 9:28 AM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
928 AM MDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 7 SW BROWNSVILLE 44.21N 103.79W
03/30/2016 M3.0 INCH LAWRENCE SD OTHER FEDERAL
SNOWFALL THROUGH 7AM WEDNESDAY.
0700 AM SNOW 6 NNW SUNDANCE 44.49N 104.41W
03/30/2016 M4.0 INCH CROOK WY OTHER FEDERAL
SNOWFALL THROUGH 7AM WEDNESDAY.
&&
MLSThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:58 AM MDT | Wind Advisory | UNR | Meade, Pennington | 3 hr |
| Mar 30, 2:31 PM MDT | Wind Advisory | UNR | Bennett, Butte, Custer, Haakon, Harding, Jackson and 8 more | 29 hr |
| Mar 30, 2:31 PM MDT | Winter Weather Advisory | UNR | Lawrence, Meade, Pennington | 15 hr |
Nearby
High Wind Warnings in South Dakota, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.